View Full Version : Advice on Increasing Effectiveness


emger32
04-09-16, 02:22 PM
Hi! I was on Vyvanse 100mg for a month, but instead of increasing focus, it just made me horribly depressed and anxious. My doctor switched me to Concerta 54mg (or methlyphenidate er, as the bottle says). Yesterday was my first day, and I took it. The entire day was a haze, because I was so so suddenly tired. Today, I took it and while I wasn't tired, I wasn't anything. I don't feel as badly as I did on Vyvanse, but this isn't doing anything. Not a single thing.

Due to issues in receiving medication, I have to stick with Concerta for a few weeks. Any tips on how to make it do something? I will call my doctor on Monday, but he is so hard to get in touch with. I am starting to get discouraged, so any help would be nice!

Simargl
04-09-16, 06:25 PM
It seems like a lot of people get tired when they start taking concerta. I had that issue. I think it takes time for our bodies to adjust to the medication. I had issues with concerta working consistently for me.

I'm currently taking Ritalin IR. I started at 5mg as needed and I've gradually worked up to 15mg as needed. We'll see how it goes for me this week but this is the first time I've had a consistent positive response.

While taking Concerta, I experimented with the dosing quite a bit. 36mg at 8am, 18mg at noon instead of 54mg all at once. That did help but I think I'm so sensitive to this type of medicine that I needed a more gradual introduction to my system.

dvdnvwls
04-09-16, 06:46 PM
It sounds like your Vyvanse dose was quite a bit too high. With a lower dose, it might have had a chance to work.

Eliminate all caffeine, drink a lot of extra water, eat well at every meal time, and sleep well every night, are the best things you can do for now.

Plus take notes on exactly what the Concerta is doing.